Wisconsin, 2015

Hail in Wisconsin, May 27, 2015

May 27, 2015 · NWS GRB · 2 events in 2 counties and zones

A line of showers and thunderstorms developed in warm and humid air as a cold front moved into Wisconsin from the north. Many of the storms dropped pea to small marble size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A line of showers and thunderstorms developed in warm and humid air as a cold front moved into Wisconsin from the north. Many of the storms dropped pea to small marble size hail. Hail as large as penny size fell near Crandon (Forest Co.) and at Caldron Falls Reservoir (Marinette Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 27, 1:31 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, May 27, 1:31 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT WED MAY 27 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 230 PM CDT WED MAY 27 2015

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW SHORTWAVE
TROUGHING EXITING TO THE EAST OVER MICHIGAN. RAINFALL ASSOCIATED
WITH THE WAVE THINNED OUT OVER NORTHEAST WISCONSIN EARLIER THIS
AFTERNOON.  SKIES CLEARED FOR A TIME BEHIND THE SHORTWAVE OVER
NORTHERN WISCONSIN...BUT CU IS DEVELOPING OVER THE HIGHER TERRAIN
AREAS WHERE SHOWERS HAVE POPPED UP OVER THE PAST 30 MINUTES OVER
VILAS COUNTY.  ADDITIONAL SHOWERS AND ISOLD TSTORMS ARE ALSO
DEVELOPING NEAR DLH WHERE CONVECTIVE TEMPS ARE BEING BREACHED.  WITH
FURTHER DAY TIME HEATING AND GROWING INSTABILITY...EXPECT SHOWERS
AND ISOLD STORMS TO INCREASE IN COVERAGE THROUGH THE REST OF THE
AFTERNOON OVER N-C WISCONSIN.  BESIDES THIS PRECIP CHANCE...FOG
POTENTIAL LATE AND SMALL CHANCES OF STORMS TOMORROW ARE THE MAIN
FORECAST CONCERNS.

TONIGHT...AS INSTABILITY DIMINISHES THIS EVENING...ANY SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH BY AROUND 03Z OR SO.  CLOUDS SHOULD
DISSIPATE RATHER QUICKLY THEREAFTER...WHICH WILL LEAVE MOSTLY CLEAR
AND CALM CONDITIONS FOR THE REMAINDER OF THE NIGHT.  THESE
CONDITIONS ALONG WITH THE COPIOUS AMOUNTS OF RAINFALL THAT HAVE
FALLEN RECENTLY...WILL PROMOTE FOG FORMATION LATE.  MOS GUIDANCE IS
NOT BULLISH ON FOG...BUT THE INGREDIENTS ARE THERE...SO WILL
CONTINUE TO MENTION IT IN THE HWO.  LOWS MAINLY IN THE 50S.

THURSDAY...LOW LEVEL FLOW WILL BACK AROUND TO THE SOUTHWEST AHEAD OF
A SHORTWAVE MOVING EAST OVER THE CENTRAL PLAINS.  MODEST MOISTURE
WILL RETURN NORTHWARD TOMORROW...LEADING TO INCREASING MOISTURE
TRANSPORT OVER N-C WISCONSIN DURING THE AFTERNOON.  COMBINED WITH ML
CAPES INCREASING TO UPWARDS OF 500 J/KG...COULD SEE A SHOWER OR
THUNDERSTORM DEVELOP.  OTHERWISE...SHOULD SEE A WARM DAY WITH HIGHS
IN THE UPPER 70S TO LOWER 80S.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 230 PM CDT WED MAY 27 2015

FIRST ISSUE STARTING THURSDAY NIGHT CENTERS ON ANOTHER ROUND OF
POTENTIALLY 1-2 INCH RAINFALL FOR LATE THURSDAY NIGHT INTO FRIDAY
NIGHT...FOLLOWED WITH MUCH COOLER TEMPERATURES FOR SATURDAY NIGHT
WHICH COULD REQUIRE FROST OR FREEZE HEADLINES.

SOUTH TO SOUTHWEST FLOW DEVELOPING AHEAD OF A SHORT WAVE TROUGH
SAGGING INTO THE NORTHERN AND CENTRAL PLAINS WILL LIFT A WARMER
AND MORE MOIST AIR MASS INTO THE WESTERN GREAT LAKES REGION LATE
THIS WEEK. WHILE CLOUDS WILL BE ON THE INCREASE THURSDAY
NIGHT...PCPN CHANCES ALSO WILL BE ON THE INCREASE FROM THE WEST
LATER THURSDAY NIGHT AS THE SURFACE FRONT SYSTEM APPROACHES THE
AREA. ITS POSSIBLE LIGHT PCPN MAY BREAK OUT AHEAD OF THIS TROUGH
IN THE WARM SECTOR OR ALONG A WARM FRONT...BUT WILL FOCUS POPS
WITH THE BETTER DYNAMICS STARTING FRIDAY. THE SAGGING COLD FRONT
FRIDAY INTO FRIDAY NIGHT WILL INCLUDE A VERY STRONG H850
BAROCLINIC ZONE...ALONG WITH A PERSISTENT RRQ REGION OF AN UPPER
JET. THE SLOW MOVEMENT OF THESE DYNAMICS ALONG WITH PWATS CLIMBING
TO NEAR 1.50 INCHES PROVIDES THE POTENTIAL OF ANOTHER ROUND OF
HEAVY RAINFALL OF POSSIBLY 1 TO 2 INCHES AT THIS TIME. PREVIOUS
RUNS HAVE HINTED OF A SURFACE WAVE ALONG THIS FRONTAL BOUNDARY
WHICH COULD PRODUCE A MORE FOCUSED REGION OF HEAVY RAIN.

RIVERS ARE SWOLLEN FROM THE RECENT RAINFALL. EVEN THOUGH A BREAK
IN THE PCPN EXPECTED ON THURSDAY...THE POTENTIAL RAINFALL MAY BE
ENOUGH TO PUSH A FEW RIVERS TO NEAR MINOR FLOOD STAGE LEVELS. WILL
ISSUE AN ESF WITH THIS POTENTIAL RAINFALL.

THE COLD FRONT IS PROGGED TO SAG SOUTH OF THE AREA LATE FRIDAY
NIGHT OR SATURDAY MORNING...FOLLOWED WITH MUCH COOLER AIR ON
BLUSTERY NORTHEAST WINDS FOR SATURDAY. HIGH PRESSURE BUILDING
INTO THE NORTHERN GREAT LAKES REGION WILL BRING CLEARING
SKIES...LIGHT WINDS AND THE POTENTIAL OF FROST OR FREEZE HEADLINES
TO AT LEAST NORTHERN WISCONSIN. GROWERS WILL NEED TO KEEP TRACK OF
THE WEEKEND FORECAST.

HIGH PRESSURE THEN DRIFTS EAST OF THE AREA SUNDAY INTO THE EARLY
PART OF THE WEEK AS A WEAK UPPER RIDGE BUILDS INTO THE AREA. A
WARMING TREND TO NEAR NORMAL TEMPERATURES AND OVERALL DRY
CONDITIONS.

&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1211 PM CDT WED MAY 27 2015

LIGHT RAIN SHOWERS WILL EXIT NORTHEAST WISCONSIN EARLY
THIS AFTERNOON...WHICH WILL RETURN ANY LINGERING MVFR CIGS/VSBYS
BACK TO VFR.  CLOUDS WILL BUILD AGAIN MID TO LATE AFTERNOON ACROSS
NORTHERN WISCONSIN WHERE SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED TO DEVELOP.  EXPECTED COVERAGE TO BE A LITTLE TOO SPARSE TO
MENTION AT RHI EXPLICITLY.  COVERAGE WILL DIMINISH THIS
EVENING...BUT THE RECENT RAINFALL AND LIGHT WINDS WILL FAVOR FOG
DEVELOPMENT LATE TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......TDH
AVIATION.......MPC
Hazardous weather outlook, May 27, 1:33 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT WED MAY 27 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
233 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY OVER NORTHERN WISCONSIN. THE STORMS COULD
PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL.

PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT. THE FOG COULD RESTRICT
VISIBILITIES ENOUGH TO POSE A HAZARD TO MOTORISTS. DENSE FOG
BANKS WILL BE MOST LIKELY IN LOW-LYING AREAS AND NEAR RIVERS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT INTO
FRIDAY EVENING. SOME OF THE STORMS ON FRIDAY MAY BECOME STRONG
WITH GUSTY WINDS AND HEAVY RAINFALL. THE HEAVY RAINFALL MAY ALSO
RAISE ALREADY SWOLLEN RIVERS OVER CENTRAL AND NORTHEAST
WISCONSIN.

MUCH COOLER AND DRIER AIR IS FORECAST TO MOVE INTO THE REGION
THIS WEEKEND. PATCHY FROST IS POSSIBLE ACROSS NORTHERN WISCONSIN
SATURDAY NIGHT AS TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S.
TEMPERATURES SATURDAY NIGHT MAY DROP INTO THE 27 TO 33 RANGE OVER
THE FAR NORTH FOR HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-281945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
233 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING OVER THE WATERS ADJACENT TO THE DOOR PENINSULA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH
FRIDAY NIGHT. SOME OF THESE STORMS ON FRIDAY MAY BECOME STRONG
WITH GUSTY WINDS.

FOG COULD ALSO POSE A HAZARD TO BOATERS AT TIMES FROM TONIGHT THROUGH
FRIDAY.

MPC/TDH

In the hours before

Special weather statement, May 27, 4:08 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT WED MAY 27 2015

WIZ022-272315-
DOOR-
508 PM CDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DOOR COUNTY...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
MENOMINEE...OR 8 MILES NORTHEAST OF MENOMINEE...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM WHEN IT REACHES CENTTRAL DOOR COUNTY.

THIS STORM WILL BE NEAR...
  EGG HARBOR AROUND 540 PM CDT.
  JACKSONPORT AROUND 600 PM CDT.
  STURGEON BAY AROUND 605 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VALMY...INSTITUTE...
CARLSVILLE...WHITEFISH DUNES STATE PARK AND PENINSULA CENTER.

LAT...LON 4500 8717 4497 8719 4492 8720 4491 8722
      4487 8721 4484 8727 4475 8734 4489 8744
      4482 8737 4481 8734 4487 8739 4489 8739
      4490 8741 4501 8734 4505 8728 4507 8728
      4508 8726 4513 8725 4502 8713
TIME...MOT...LOC 2207Z 327DEG 22KT 4521 8751

KIECKBUSCH
Special weather statement, May 27, 4:08 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT WED MAY 27 2015

WIZ073-272245-
SOUTHERN MARINETTE COUNTY-
508 PM CDT WED MAY 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MARINETTE
COUNTY...

AT 505 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF STEPHENSON TO 11 MILES SOUTH OF
WAUSAUKEE TO NEAR CRIVITZ...AND MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH TO PENNY SIZE HAIL ARE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MARINETTE AND MENOMINEE AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LOOMIS...LAKE
NOQUEBAY...HARMONY...BEAVER...PORTERFIELD...COLEMAN...MCALLISTER...
PESHTIGO AND COUNTY LINE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4505 8763 4499 8763 4497 8774 4499 8776
      4499 8793 4502 8795 4502 8812 4511 8812
      4511 8819 4520 8819 4521 8825 4526 8794
      4535 8780 4535 8775 4538 8771 4533 8766
      4520 8774 4517 8774 4511 8766 4509 8759
TIME...MOT...LOC 2205Z 319DEG 29KT 4529 8773 4521 8787 4517 8808

BERSCH
Special weather statement, May 27, 4:18 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
518 PM CDT WED MAY 27 2015

WIZ005-010-272315-
ONEIDA-VILAS-
518 PM CDT WED MAY 27 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ONEIDA AND VILAS
COUNTIES...

AT 515 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS JUST WEST OF
LAC DU FLAMBEAU...OR 20 MILES EAST OF PARK FALLS...MOVING SOUTHEAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND UP TO PENNY SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...BOULDER JUNCTION...
WOODBORO...WILLOW RESERVOIR...SQUIRREL LAKE...MINOCQUA...ARBOR
VITAE...THREE LAKES...WOODRUFF...SUGAR CAMP...HAZELHURST...CONOVER...
LAKE TOMAHAWK...MANITOWISH WATERS...ENTERPRISE...MONICO...ST GERMAIN
AND STAR LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4598 8898 4598 8905 4547 8905 4547 8942
      4556 8943 4556 9004 4598 9005 4598 8993
      4621 8993
TIME...MOT...LOC 2215Z 316DEG 32KT 4596 9001

BERSCH
Special weather statement, May 27, 5:03 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT WED MAY 27 2015

WIZ022-272345-
DOOR-
603 PM CDT WED MAY 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DOOR...

AT 602 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM JACKSONPORT TO NEAR STURGEON BAY TO 9 MILES EAST OF
OCONTO...AND MOVING SOUTHEAST AT 30 MPH. AN OUTFLOW BOUNDARY WILL
ALSO PRODUCE GUSTY WINDS AHEAD OF THE STORMS.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...JACKSONPORT...EGG HARBOR...WHITEFISH BAY...BRUSSELS...
FORESTVILLE...CLAY BANKS...CARNOT...MAPLEWOOD...CARLSVILLE...
KOLBERG...POTAWATOMI STATE PARK...INSTITUTE...PENINSULA CENTER...
VALMY...WHITEFISH DUNES STATE PARK...VIGNES AND NAMUR.

LAT...LON 4497 8719 4493 8717 4479 8732 4468 8737
      4468 8773 4484 8761 4485 8755 4482 8756
      4485 8749 4489 8743 4483 8739 4485 8739
      4481 8734 4501 8734 4509 8720 4502 8713
TIME...MOT...LOC 2302Z 323DEG 26KT 4497 8722 4487 8744 4484 8770

BERSCH
Special weather statement, May 27, 5:18 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
618 PM CDT WED MAY 27 2015

WIZ010>013-018-019-280015-
FLORENCE-FOREST-NORTHERN MARINETTE COUNTY-LINCOLN-LANGLADE-ONEIDA-
618 PM CDT WED MAY 27 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN WISCONSIN EARLY THIS
EVENING...

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHERN WISCONSIN EARLY
THIS EVENING...GENERALLY MOVING EAST TO SOUTHEAST AROUND 35 MPH. THE
STRONGEST STORMS CAN PRODUCE WINDS IN EXCESS OF 30 MPH AND HAIL TO
AROUND ONE HALF INCH.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE IF STORMS APPROACH YOUR
AREA.

LOCATIONS IMPACTED INCLUDE...
ANTIGO...RHINELANDER...IRON MOUNTAIN...KINGSFORD...CRANDON...
MERRILL...KINGSFORD...FLORENCE...TOMAHAWK...PEMBINE...WOODBORO...
GOODMAN...WAUSAUKEE...WHITE LAKE...HOMESTEAD...TIPLER...PARRISH...
POPPLE RIVER...COUNCIL GROUNDS STATE PARK AND TRIPOLI.

LAT...LON 4590 9004 4586 8918 4590 8905 4598 8905
      4598 8893 4607 8893 4595 8819 4592 8810
      4578 8809 4568 8778 4536 8789 4534 8781
      4535 8793 4538 8868 4512 8864 4512 8898
      4503 8898 4503 8922 4512 8923 4512 9005
TIME...MOT...LOC 2314Z 282DEG 28KT 4569 8947

BERSCH
Special weather statement, May 27, 5:41 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 PM CDT WED MAY 27 2015

WIZ011-280015-
FOREST-
641 PM CDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWEST FOREST COUNTY...

AT 639 PM CDT...A STRONG THUNDERSTORM NEAR CRANDON...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

ONCE THIS STORM PASSES CRANDON...IT WILL REMAIN OVER MAINLY RURAL
AREAS OF SOUTHWESTERN FOREST COUNTY.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4554 8904 4568 8891 4552 8856 4539 8876
TIME...MOT...LOC 2339Z 304DEG 24KT 4557 8891

KIECKBUSCH

The radar

The Green Bay radar (KGRB), 133 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Forest

When
May 27, 5:45 PM CST
Where
Forest County, 0.69 mi S of Crandon
Measured
0.75 in hail
Reported by
Public
Coordinates
45.560, -88.900

Thunderstorms dropped penny size hail as they moved through the Crandon area.

Hail, Marinette

When
May 27, 6:50 PM CST
Where
Marinette County, 8.15 mi SW of Athelstane
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
45.356, -88.231

Thunderstorms dropped penny size hail at Caldron Falls Reservoir.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570895, 570896.